How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified Physician
Category: Medical
Satisfied Customers: 42295
Experience:  Experienced Physician trained in New York City. I'm ready to help.
Type Your Medical Question Here...
Dr. David is online now
A new question is answered every 9 seconds

In the past 2 days, I've slept more than 45 hours. Simply

Customer Question

In the past 2 days, I've slept more than 45 hours. Simply cannot stay awake more than 15 minutes at a time. Other symptoms include coughing (what normally awakens me), diarrhea, headache (2 have been migraines). Was recently diagnosed with breast cancer (Invasive Ductal Carcinoma) & had partial mastectomy & several Sentinel & Axillary lymph nodes removed on 8/18. Have appt with breast surgeon on 8/31 to get pathology results.
Submitted: 1 month ago.
Category: Medical
Expert:  Dr. David replied 1 month ago.

This is Dr. David

I am sorry you are having so much fatigue

it sounds like you have a lot of health issues you are dealing with right now

after recent surgery, you can have some severe fatigue as your body heals from a big surgery.

you should see a doctor if you are having watery diarrhea which is not getting better. this could be a sign of a bowel infection like clostridium difficile which can cause watery diarrhea, often times after antibiotic therapy.

repeated watery diarrhea can cause loss of water and fluids out of your system and dehydration.

you should see a doctor as soon as possible if your diarrhea doesn't get better.

have you been on antibiotics recently?

you also shouldn't be coughing so much that it wakes you up

you could be having a lung infection or you could be having some aspiration of saliva or stomach acid into your lungs when you are lying down which can cause cough.

you need a chest xray to check for pneumonia and lung infection and sputum culture if you are coughing up sputum

let me know if you have questions.

Customer: replied 1 month ago.
My diarrhea has not been watery. I am allergic to all antibiotics except Clindamycin, which was administered via IV during my surgery. My cough has produced very little sputum & only 2 times have I been able to bring up anything (even tried 1 Musinex). I have taken no pain meds stronger than X-strength Tylenol & Neurontin for the neurothropy associated with my under arm surgery.
Customer: replied 1 month ago.
I am on Protonix for stomach acid.
Expert:  Dr. David replied 1 month ago.

neurontin can cause you to be very very sleepy.

did you just recently start that?

Customer: replied 1 month ago.
Started it the day of my surgery. 100mg capsules prescribed 3x/day. Not taking more than 2 a day, if that because of sleeping so much!
Expert:  Dr. David replied 1 month ago.

yes, neurontin can cause you to be more fatigued and sleepy

you should talk to your doctor about this side effect of neurontin

hopefully the neuropathy will get better from your under arm surgery

and you can taper off of the neurontin.

best of luck to you with your breast cancer results

I am a cancer doctor.

let me know if you have other questions.

if done for now, please leave positive rating of 3-5 stars so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me directly with "a question for Dr. David" in the medicine or oncology categories if you have other questions

here is my website if you need to reach me:

Thanks for using

Customer: replied 1 month ago.
As stated, I have tapered off the Neurontin! If I could reach my doctor, I would not have resorted to your service! I am frightened!
Expert:  Dr. David replied 1 month ago.

I see.

I didn't know you tapered off of the neurontin

when was the last day you took the neurontin? sometimes it can still cause fatigue a few days after taking it

your breast surgery was really only a week go.

your fatigue can be from your body recovering still from your partial mastectomy surgery and axillary nodal dissection.

your age of 62 can also cause you to take more time and need more sleep to recover from surgery

sleep is when we repair our bodies and when the body heals from surgery and makes scar tissue to help heal from surgery.

make sure when you are awake to eat some food, eat some protein and vitamin C rich foods to help your body repair from surgery.

I hope you don't smoke as this can cause you to take longer to heal.